Jul 15, 2009
Hi, as a child I had dermatographia and it went away for about 20 years(I'm now 32). I became positive in 2002, started therapy October of last year -at the time tcells at 80 and vl at 130,000 (currently undetectable vl and just under 300 Tcells) I was wondering if having Tcells again can somehow make histamine reactions greater? I noticed a marked increase in seasonal allergies as well this spring as my immune system came back online. Mainly just curious as dermatographia doesn't bother me and it's kinda cool to be able to make (temporary) notes on my skin!
Response from Dr. Henry
I have followed numerous patients who experienced increased reactions to insect bites and enhanced dermatographiain the setting of HIV infection with variable course after starting effective HIV meds (seems like somewhat more patients report greater skin reactions after treatment started perhaps due to immune reconstitution)> KH
HIV Tat Protein Part II
Pain associated with long term treatment of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.